Pharmacokinetic Crosspost

On cross-post, the student continues to contribute in a meaningful way to the original students post. The cross post does not require a cited reference. Please feel free to engage with the students in the course as you wish–it makes for a much more dynamic and interesting forum that way! Also remember, make your posts HIPAA compliant–do not use any patient identifiers in your posts.

I look forward to reading your ideas and thoughts on pharmacokinetics and how they have affected your clinical practice.

De’Ja Davis

NU 578

Drug Interaction: Hypotension

Drug interactions take place when two or more medications react with one another. Some of these drug interactions have undesirable effects as they may cause some medications to be less effective or lead to adverse effects, which may result in hospitalization or even death. In this line, health practitioners ought to be keen on the pharmacokinetics of drugs when administering medications to patients. A case at hand is when I encountered a 67 year old African American male patient with multiple symptoms including shortness of breath, loss of appetite, cough with yellow mucus, fever, and fatigue. Following various tests, the patient was diagnosed with pneumonia. The patient was prescribed to use clarithromycin. Before administering the drug, I asked the patient if he had any underlying issues. The patient stated that he was hypertensive and was taking calcium-channel blockers.

References

Takeuchi, S., Kotani, Y., & Tsujimoto, T. (2017). Hypotension induced by the concomitant use of a calcium-channel blocker and clarithromycin. BMJ Case Reports, 2017, 1-3. DOI:10.1136/bcr-2016-218388

 

Do you want your assignment written by the best essay experts? Then look no further. Order Now, and enjoy an amazing discount!!